Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Irregular primes to two billion

Authors: William Hart, David Harvey and Wilson Ong
Journal: Math. Comp. 86 (2017), 3031-3049
MSC (2010): Primary 11R18, 11Y40
Published electronically: March 3, 2017
MathSciNet review: 3667037
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We compute all irregular primes less than $2^{31} = 2 147 483 648$. We verify the Kummer–Vandiver conjecture for each of these primes, and we check that the $p$-part of the class group of $\mathbf {Q}(\zeta _p)$ has the simplest possible structure consistent with the index of irregularity of $p$. Our method for computing the irregular indices saves a constant factor in time relative to previous methods, by adapting Rader’s algorithm for evaluating discrete Fourier transforms.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11R18, 11Y40

Retrieve articles in all journals with MSC (2010): 11R18, 11Y40

Additional Information

William Hart
Affiliation: Technische Universität Kaiserslautern, Fachbereich Mathematik, Postfach 3049, 67653 Kaiserslautern, Germany
MR Author ID: 777249

David Harvey
Affiliation: School of Mathematics and Statistics, University of New South Wales, Sydney, New South Wales 2052, Australia
MR Author ID: 734771
ORCID: 0000-0002-4933-658X

Wilson Ong
Affiliation: University of Cambridge, Department of Engineering, Information Engineering Division, Trumpington Street, Cambridge, CB2 1PZ, United Kingdom
MR Author ID: 1001021

Received by editor(s): May 29, 2016
Published electronically: March 3, 2017
Article copyright: © Copyright 2017 by the authors